Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Persistent HPV manifestation
Sep 25, 2000

Dear Dr Feinberg

I have been treating anal warts consistently for the past three years. Usually with condaline but also padophyllin, liquid nitrogen, and also surgery. At one stage I had over 80 anal warts. Currently my viral load is about 7,500 and my CD4 is around 350. I have been HIV for 16 years, and in 89 had a major battle with non-Hodgkins lymphoma. Apart from the anal warts I am currently experiencing good health and have been on ritonavir/3TC/stavudine for 3 years. As you can imagine I'm starting to get a bit bored with having a "pain in the arse" ('scuse my French), and as I am a dancer/choreographer, this particular indisposition makes my work rather painful, and I was wondering if there are any other treatment options that might help to lower the ability of the HPV to continue to manifest. I did try DNCB for about a year, and it is possible that that had some positive effect, though it is now difficult to obtain in New Zealand. I realize that there is no cure for the virus, but am keen to look at options other than just removing the warts. Any ideas? Kind regards

Response from Dr. Feinberg

When warts are still relatively small, a topical medicine called imiquimod works pretty well. You have to use it 3 times a week for usually 2-3 months. Interferon preparations have also been used, but these have to be injected and cause a fair amount of side effects in many people. And then there is always the burn 'em, freeze 'em, cut 'em off approach that you're bemoaning. I suggest you and your doctor give the imiquimod a try.


Previous
toxoplasma
Next
sporadic diarrhea and bloating

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement